Florida, 2018Damaging Winds in Florida, June 25 to 26, 2018
June 25 to 26, 2018 · NWS TAE · 7 events in 4 counties and zones
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 3:02 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 25, 3:02 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
402 PM EDT Mon Jun 25 2018
.NEAR TERM [Through Tonight]...
Deep layer ridge will remain in place through tonight. Scattered
showers and thunderstorms this afternoon will continue into the
evening, with the best chance of convection after 00z across the
eastern portion of the CWA based on the influence of the east coast
sea breeze. Convection will decrease for the second half of the
night with the focus for an isolated shower/thunderstorm across the
Gulf. Lows tonight will be in the mid 70s, with upper 70s along the
coast. TLH low temperature should remain below the record high
minimum temperature of 78 (1914).
.SHORT TERM [Tuesday Through Wednesday Night]...
Our typical wet summer pattern will return going into the short
term. An east-west oriented ridge will sit over the region, allowing
for southerly flow to bring abundant moisture in from the Gulf. As a
result, rain chances will be more widespread with daytime PoPs of 30-
40% for most of the CWA. High temperatures will be in the low-mid
90s and lows in the mid-upper 70s.
.LONG TERM [Thursday Through Monday]...
The generally wet pattern of diurnal showers will continue into the
long term period. Rain chances will be best in the afternoons, with
PoPs ranging 30-50% most days. High temperatures will be in the low-
mid 90s with lows in the mid-upper 70s.
&&
.AVIATION [Through 18Z Tuesday]...
Currently light winds under VFR conditions. Sct SHRA/TSRA are
expected to develop near all terminals this afternoon. Latest
guidance suggests most of the activity starting near the terminals N
and W of KTLH and quickly spreading in coverage S and E. Activity
might linger a bit longer this afternoon near KVLD. Depending on the
amount of rainfall this afternoon patchy fog could be a concern
overnight. Expect conditions in and around any SHRA/TSRA to be
MVFR/IFR.
&&
.MARINE...
Winds will be south to southwest through much of the week with
speeds of 5 to 10 knots. Seas will range from 1 to 2 feet. Scattered
storms are expected each day.
&&
.FIRE WEATHER...
Aside from low dispersion indices, hazardous fire weather
conditions are not expected over the next several days.
&&
.HYDROLOGY...
Widespread flooding is not expected over the next week. With
scattered thunderstorms expected each day though, minor nuisance
flooding such as ponding of water on roadways will be possible.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 95 75 92 75 / 30 40 10 40 10
Panama City 78 90 79 89 80 / 10 30 10 20 20
Dothan 75 94 74 92 75 / 20 40 20 40 10
Albany 76 95 76 93 76 / 30 40 30 40 20
Valdosta 73 95 74 93 75 / 40 40 30 40 20
Cross City 74 92 75 90 77 / 50 20 10 30 20
Apalachicola 78 89 78 89 79 / 10 20 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Fieux/Skeen
LONG TERM...Fieux/Skeen
AVIATION...Humphreys
MARINE...Fieux
FIRE WEATHER...Harrigan
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jun 25, 2:41 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
241 PM CDT MON JUN 25 2018
ALZ066-067-252015-
Dale AL-Henry AL-
241 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND
SOUTHWESTERN HENRY COUNTIES UNTIL 315 PM CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headland, moving west at 10 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Abbeville, Headland, Midland City, Pinckard, Kinsey, Grimes,
Newville, Napier Field, Bells Crossroads, Tumbleton, Kirkland
Crossroads, Snells Crossroads, Headland Municipal A/P, Dancey, Sylvan
Grove, Echo, Blackwood, Capps, Roberts Crossroads and Barefield
Crossroads.
LAT...LON 3157 8524 3131 8525 3131 8554 3161 8553
TIME...MOT...LOC 1940Z 096DEG 9KT 3145 8535
WD
Special weather statement, Jun 25, 3:06 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM EDT MON JUN 25 2018
GAZ142-252030-
Early GA-
406 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EARLY COUNTY UNTIL
430 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blakely, moving south at 5 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Blakely, Colomokee, Cuba, Early Co A/p, Old Damascus and Kolomoki
Mounds Sp.
LAT...LON 3148 8480 3147 8481 3145 8479 3144 8479
3144 8476 3129 8473 3130 8500 3148 8495
TIME...MOT...LOC 2006Z 001DEG 5KT 3143 8488
WDSpecial weather statement, Jun 25, 3:53 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT MON JUN 25 2018
GAZ120-122-252130-
Quitman GA-Randolph GA-
453 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND QUITMAN
COUNTIES UNTIL 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking strong thunderstorms near
Cuthbert and 5 miles west of Union, moving northwest around 10 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cuthbert, Springvale Station, Hatcher, Morris, Peterson Hill, White
House, Brooksville, Crossroads, Benevolence, Springvale and Wades.
LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
3193 8492 3192 8491 3192 8481 3193 8480
3192 8480 3192 8469 3193 8468 3192 8468
3192 8460 3183 8460 3179 8470 3172 8496
3178 8496 3178 8504 3199 8507
TIME...MOT...LOC 2051Z 156DEG 8KT 3181 8482
WDSpecial weather statement, Jun 25, 4:02 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT MON JUN 25 2018
FLZ012-112-252145-
Coastal Bay FL-Inland Bay FL-
502 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY COUNTY UNTIL 545
PM EDT/445 PM CDT/...
At 500 PM EDT/400 PM CDT/, Doppler radar was tracking strong
thunderstorms 11 miles northeast of Lynn Haven and 5 miles northeast
of Vicksburg. The movement of these storms is nearly stationary.
Wind gusts up to 50 mph is possible with these storms along with pea
sized hail.
Locations impacted include...
Nixon, Gainer Spring, Bayhead, Bennett, Youngstown, Cairo, Bayou
George, Majette, Camp Flowers and Recota Beach.
LAT...LON 3044 8549 3041 8539 3027 8539 3020 8540
3023 8552 3031 8560 3035 8569 3044 8570
TIME...MOT...LOC 2100Z 213DEG 2KT 3031 8548
WDThunderstorm Wind, Madison
- When
- June 25, 4:05 PM EST
- Where
- Madison County, 1.78 mi W of Pinetta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 30.590, -83.380
Photos show a bent metal ham radio antenna and satellite dish as well as some damage to an awning of a house. Damage cost was estimated.
Thunderstorm Wind, Jackson
- When
- June 25, 4:55 PM CST
- Where
- Jackson County, 2.73 mi SW of Sink Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.590, -85.180
Photos show tree and limbs down as well as damaged playground equipment. Damage cost was estimated.
Thunderstorm Wind, Jackson
- When
- June 25, 5:00 PM CST
- Where
- Jackson County, 4.25 mi E of Alliance
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.620, -85.040
A tree was blown down onto Bradley Road.
Thunderstorm Wind, Jackson
- When
- June 25, 5:15 PM CST
- Where
- Jackson County, 1.91 mi WSW of (Mai)marianna Municipal Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.820, -85.210
A tree was blown down onto Caverns Road.
Thunderstorm Wind, Taylor
- When
- June 26, 3:00 PM EST
- Where
- Taylor County, 0.69 mi N of Boyd
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 30.190, -83.600
A tree was blown down onto Highway 221.
Thunderstorm Wind, Taylor
- When
- June 26, 3:01 PM EST
- Where
- Taylor County, 1.83 mi SE of Iddo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.250, -83.700
A tree was blown down onto the southbound lane of Highway 27 near the rest area.
Thunderstorm Wind, Washington
- When
- June 26, 2:48 PM CST
- Where
- Washington County, 2.83 mi SSW of Spring Hollow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.550, -85.630
A tree was blown down in the Sunny Hills community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 25, 20181 death · 1 injured · $222,000 · 1 in hail · 24 events
- Rip Current in New York, June 25, 20181 death · 1 event
- Tornado and Flash Flooding in Iowa, June 25 to 26, 2018$420,000 · EF0 · 34 events
- Damaging Winds and Lightning Strike in Alabama, June 25, 20181 injured · $300,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, June 25, 2018$200,000 · 55 kt wind · 16 events
- Damaging Winds in Washington, June 25, 2018$147,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 25, 2018$53,000 · 1.5 in hail · 28 events
- Flash Flood and Heavy Rain in Iowa, June 25 to 27, 2018$70,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 25, 20181.75 in hail · 40 events
- Hail and Damaging Winds in South Carolina, June 25, 2018$25,000 · 1.75 in hail · 15 events
- Flooding and Damaging Winds in Massachusetts, June 25, 2018$27,000 · 13 events
- Damaging Winds in Kentucky, June 25, 2018$30,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765655, 765656, 765657, 765658, 765660, 765661, 765659.